Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Extensions for finite Chevalley groups II

Authors: Christopher P. Bendel, Daniel K. Nakano and Cornelius Pillen
Journal: Trans. Amer. Math. Soc. 354 (2002), 4421-4454
MSC (2000): Primary 20C33, 20G10; Secondary 20G05, 20J06
Published electronically: July 2, 2002
MathSciNet review: 1926882
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $G$ be a semisimple simply connected algebraic group defined and split over the field ${\mathbb{F} }_p$ with $p$ elements, let $G(\mathbb{F} _{q})$ be the finite Chevalley group consisting of the ${\mathbb{F} }_{q}$-rational points of $G$ where $q = p^r$, and let $G_{r}$ be the $r$th Frobenius kernel. The purpose of this paper is to relate extensions between modules in $\text{Mod}(G(\mathbb{F} _{q}))$ and $\text{Mod}(G_{r})$ with extensions between modules in $\text{Mod}(G)$. Among the results obtained are the following: for $r >2$ and $p\geq 3(h-1)$, the $G(\mathbb{F} _{q})$-extensions between two simple $G(\mathbb{F} _{q})$-modules are isomorphic to the $G$-extensions between two simple $p^r$-restricted $G$-modules with suitably ``twisted" highest weights. For $p \geq 3(h-1)$, we provide a complete characterization of $\text{H}^{1}(G(\mathbb{F} _{q}),H^{0}(\lambda))$ where $H^{0}(\lambda)=\text{ind}_{B}^{G} \lambda$ and $\lambda$ is $p^r$-restricted. Furthermore, for $p \geq 3(h-1)$, necessary and sufficient bounds on the size of the highest weight of a $G$-module $V$ are given to insure that the restriction map $\operatorname{H}^{1}(G,V)\rightarrow \operatorname{H}^{1}(G(\mathbb{F} _{q}),V)$ is an isomorphism. Finally, it is shown that the extensions between two simple $p^r$-restricted $G$-modules coincide in all three categories provided the highest weights are ``close" together.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 20C33, 20G10, 20G05, 20J06

Retrieve articles in all journals with MSC (2000): 20C33, 20G10, 20G05, 20J06

Additional Information

Christopher P. Bendel
Affiliation: Department of Mathematics, Statistics and Computer Science, University of Wisconsin-Stout, Menomonie, Wisconsin 54751

Daniel K. Nakano
Affiliation: Department of Mathematics, University of Georgia, Athens, Georgia 30602

Cornelius Pillen
Affiliation: Department of Mathematics and Statistics, University of South Alabama, Mobile, Alabama 36688

Received by editor(s): November 16, 2001
Published electronically: July 2, 2002
Additional Notes: Research of the second author was supported in part by NSF grant DMS-0102225
Article copyright: © Copyright 2002 American Mathematical Society